Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 345, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 13, 2003, 4:20 PM CDT for Independence County, Sharp County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2003, 4:20 PM CDT (21:20 UTC)
- Expired
- Jul 13, 2003, 5:20 PM CDT
- In force
- 60 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Independence County, AR, Sharp County, AR
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2438 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:37 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 13, 3:37 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 337 PM CDT SUN JUL 13 2003 SCATTERED THUNDERSTORMS CONTINUE ACROSS MAINLY NORTH AREAS. STRONG THUNDERSTORMS IN THE NORTH CENTRAL PART OF THE STATE ARE NOW BACK BUILDING. MESO HIGH IS NOTED IN SOUTHEAST OKLAHOMA. UPPER RIDGE CONTINUES ACROSS THE WESTERN U.S. A CHANCE OF SHOWERS AND THUNDERSTORMS STILL EXISTS THIS EVENING OVER THE CENTRAL AND SOUTH SECTIONS THIS EVENING. WILL KEEP 20 POPS FOR THIS EVENING IN THE NORTH AND 30 POPS ELSEWHERE. LI/S TO -13 ARE NOTED IN SOUTHERN ARKANSAS. JUICY DEW POINTS OF 75 EXTEND ALL THE WAY ACROSS THE EASTERN HALF OF ARKANSAS. MODELS ARE IN GOOD AGREEMENT WITH THE EXCEPTION OF THE GFS OVERDOING THE MOISTURE. ANOTHER SHORT WAVE MOVES THROUGH ON MONDAY AND SHOULD MOST AFFECT THE SOUTH SECTIONS. THE UPPER RIDGE EXPANDS EASTWARD ON TUESDAY AND SHOULD KEEP THE CWFA DRY. WILL KEEP SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS IN FOR WEDNESDAY AND THURSDAY. FRIDAY WILL BE DRY AS THE UPPER HIGH PRESSURE AREA MOVES EAST. A LOW PRESSURE AREA MOVES OUT OF THE GULF AND WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA FOR SUNDAY. TEMPERATURE TRENDS WILL CONTINUE WITH MAINLY LOWS IN THE 70S AND HIGHS IN THE LOW TO MID 90S. MODELS ARE IN GOOD AGREEMENT WITH TEMPERATURES AS WELL. HRO 68 90 68 89 / 10 10 10 10 LIT 72 93 73 93 / 20 10 10 10 HOT 73 92 71 94 / 20 10 10 10 PBF 73 94 73 95 / 30 10 10 10 .LZK...NONE. 51
Hazardous weather outlook, Jul 13, 2:23 PM CDT, 1 hour 57 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 223 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF ARKANSAS THROUGH TONIGHT. A STALLED FRONTAL BOUNDARY NEAR THE ARKANSAS AND MISSOURI BORDER WILL CONTINUE TO MOVE SLOWLY SOUTH THIS AFTERNOON. MEANWHILE...A NORTHWEST WIND ALOFT WILL DRIVE WEAK SYSTEMS TOWARD THE REGION FROM THE PLAINS. THE SYSTEMS WILL INTERACT WITH THE FRONT...RESULTING IN ADDITIONAL CHANCES OF THUNDERSTORMS OVER ARKANSAS. SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM THIS AFTERNOON AND TONIGHT. SOME STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE MAIN THREATS BEING LARGE HAIL AND STRONG TO DAMAGING WINDS. IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAIN. MOISTURE LEVELS HAVE BEEN SLOWLY INCREASING IN THE ATMOSPHERE...WHICH WILL MAKE STORMS MORE EFFICIENT RAIN PRODUCERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A RIDGE OF HIGH PRESSURE TO THE WEST WILL BUILD ACROSS THE REGION DURING THE UPCOMING WEEK. THIS WILL CUTOFF THE NORTHWEST WIND ALOFT AND WILL ALSO CAP THE ATMOSPHERE. THE CAPPING WILL TEND TO LIMIT THUNDERSTORM DEVELOPMENT. GIVEN THIS...IT APPEARS THE WEATHER IN ARKANSAS WILL SETTLE INTO A MORE TYPICAL SUMMERTIME PATTERN. THERE WILL BE ISOLATED TO SCATTERED MOSTLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. TROPICAL STORM CLAUDETTE IS EXPECTED TO REMAIN WELL SOUTH OF ARKANSAS...AFFECTING THE SOUTH TEXAS COAST OR NORTHERN MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT OVER THE REGION. 44
In the hours before
Local storm report, Jul 13, 1:40 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
140 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 AM 1 S OPPELLO AR .75 INCH HAIL
07/13/03 CONWAY REPORTED BY HAM RADIO
OPERATOR.
44Special weather statement, Jul 13, 3:50 PM CDT, 30 minutes before
ARZ034-045>047-055>057-062>069-132130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT SUN JUL 13 2003 SEVERE THUNDERSTORM WATCH 736 FOR BRADLEY...CALHOUN...CLEVELAND... DALLAS...GRANT...JEFFERSON...LONOKE...MONROE...OUACHITA... PRAIRIE...AND WOODRUFF COUNTIES HAS BEEN CANCELLED. SEVERE THUNDERSTORM WATCH 736 REMAINS IN EFFECT FOR...ARKANSAS... DESHA...DREW AND LINCOLN COUNTIES. 44
Special weather statement, Jul 13, 4:06 PM CDT, 14 minutes before
ARZ034-045>047-055>057-062>069-132200- SPECIAL WEATHER STATEMENT...CORRECTED TO CANCEL ADDITIONAL COUNTIES NATIONAL WEATHER SERVICE LITTLE ROCK AR 406 PM CDT SUN JUL 13 2003 SEVERE THUNDERSTORM WATCH 736 THAT WAS IN EFFECT FOR...ARKANSAS... BRADLEY...CALHOUN...CLEVELAND...DALLAS...DESHA...DREW...GRANT... JEFFERSON...LINCOLN...LONOKE...MONROE...OUACHITA...PRAIRIE AND WOODRUFF COUNTIES...HAS BEEN CANCELLED. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:22 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry | 43 min |
| Jul 13, 12:38 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 57 min |
| Jul 13, 2:01 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 59 min |
| Jul 13, 3:35 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 45 min |
| Jul 13, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 58 min |
| Jul 13, 4:18 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 27 min |
| Jul 13, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 60 min |
| Jul 13, 5:11 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 14 min |
| Jul 13, 5:20 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 60 min |
| Jul 13, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.